Alert archive / Oklahoma / Wind Advisories in 2014
Wind Advisory 18, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Apr 24, 2014, 9:44 AM CDT for 17 counties in Oklahoma; 8 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2014, 9:44 AM CDT (14:44 UTC)
- Expired
- Apr 24, 2014, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
All 25 counties
Beckham County, OK, Caddo County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 32 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 425 m²/s²
- 0-3 km storm-relative helicity
- 490 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
450 WWUS74 KOUN 241444 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 944 AM CDT THU APR 24 2014 OKZ009-014>016-021>023-027-033>039-044-045-TXZ083>090-241800- /O.NEW.KOUN.WI.Y.0018.140424T1444Z-140424T1800Z/ ELLIS-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-CADDO-GRADY-HARMON- GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...ARNETT...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...ELK CITY...SAYRE...CORDELL...ANADARKO... CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...DUNCAN...WALTERS...WAURIKA...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 944 AM CDT THU APR 24 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * WINDS: NORTHWEST AT 30 TO 35 MPH... WITH GUSTS 40 TO 45 MPH. * IMPACTS: TRAVEL ON EAST-WEST ROADS MAY BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ KURTZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 24, 7:08 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 24, 7:08 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 708 AM CDT THU APR 24 2014 .AVIATION... COLD FRONT HAS PASSED WWR/GAG/CSM/HBR THIS MORNING WITH VFR CEILINGS. FRONT SHOULD REACH OTHER SITES BY 15-16Z. POST FRONTAL PRECIP HAS WEAKENED SOME THIS MORNING...BUT MAY BRING A BRIEF SHOWER TO PNC. OTHERWISE GUSTY NORTH WINDS WILL DIMINISH THIS AFTERNOON INTO THIS EVENING WITH MAINLY CLEAR SKIES. && .PREV DISCUSSION... /ISSUED 302 AM CDT THU APR 24 2014/ DISCUSSION... A SMALL AREA OF PRECIPITATION OVER SOUTHEAST OKLAHOMA WILL MOVE EAST OF THE FA BY 4-5 AM. WIND GUSTS IN THE 40-45 MPH RANGE ARE POSSIBLE WITH THIS CONVECTION. VERY STRONG WINDS BEHIND A COLD FRONT IN THE OKLAHOMA PANHANDLE THIS MORNING. SHOULD SEE GUSTS AROUND 45 MPH BEHIND THE FRONT IN NORTHWEST OKLAHOMA MAINLY AFTER 4 AM. OTHER AREAS WILL SEE GUSTY WINDS WITH THE FRONT THIS MORNING BUT MAINLY UNDER 40 MPH. 00Z ARW MODEL IS AGGRESSIVE WITH PRECIP CHANCES BEHIND THE FRONT THIS MORNING...ESPECIALLY CENTRAL AND NORTH CENTRAL OKLAHOMA. THIS IS LIKELY OVERDONE...AT LEAST QPF...BUT SCATTERED LIGHT SHOWERS WILL BE POSSIBLE THROUGH ~18Z. AFTER A COOL START FRIDAY MORNING...TEMPERATURES WILL WARM QUICKLY WITH BREEZY SOUTHERLY WINDS. LOW AFTERNOON HUMIDITY VALUES WILL ELEVATE FIRE DANGER. SATURDAY STILL HAS THE POTENTIAL TO BE AN ACTIVE SEVERE WEATHER DAY...AT LEAST BY LATE AFTERNOON/EARLY EVENING. MODELS HAVE SLOWED THE MOVEMENT OF THE TROUGH...BUT STRONG HEATING AND MODEST HEIGHT FALLS...SHOULD RESULT IN AT LEAST OF FEW STORMS NEAR A DRYLINE LATE SATURDAY AFTERNOON. STORMS SHOULD BECOME MORE NUMEROUS DURING THE EVENING AND MOVE EAST OVERNIGHT. THE RISK OF SEVERE WEATHER SUNDAY...WILL BE SOMEWHAT DEPENDENT ON SATURDAY'S CONVECTION. IT STILL APPEARS THE EASTERN HALF OF OKLAHOMA WILL HAVE THE BEST CHANCE FOR STORMS WHILE WESTERN OKLAHOMA AND NORTH TEXAS ARE DRY WITH GUSTY WINDS. COOLER WEATHER IS STILL EXPECTED EARLY NEXT WEEK WITH A CHANCE OF RAIN SHOWERS MAINLY ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 75 51 84 61 / 40 0 0 10 HOBART OK 77 48 86 62 / 10 0 10 0 WICHITA FALLS TX 80 51 86 63 / 0 0 0 0 GAGE OK 74 48 86 60 / 10 0 10 0 PONCA CITY OK 74 48 83 59 / 50 0 0 10 DURANT OK 78 52 83 57 / 10 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 24, 5:00 AM CDT, 4 hours 44 minutes before
DDHHMM 240827 WRKHWO HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 500 AM CDT THU APR 24 2014 OKZ004>048-050>052-TXZ083>090-251000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 500 AM CDT THU APR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... SEVERE THUNDERSTORMS ARE EXPECTED THE SECOND HALF OF SATURDAY AND SUNDAY MORNING WHEN A LARGE STORM SYSTEM APPROACHES THE SOUTHERN PLAINS. THOSE WHO ARE PLANNING OR PARTICIPATING IN OUTDOOR ACTIVITIES OVER THE WEEKEND NEED TO PAY PARTICULARLY CLOSE ATTENTION TO WEATHER FORECASTS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Apr 24, 5:37 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
537 AM CDT THU APR 24 2014
OKZ031-032-041>043-046>048-241130-
SEMINOLE OK-JOHNSTON OK-ATOKA OK-PONTOTOC OK-MURRAY OK-COAL OK-
HUGHES OK-CARTER OK-
537 AM CDT THU APR 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE...NORTHERN
JOHNSTON...WESTERN ATOKA...PONTOTOC...EASTERN MURRAY...COAL...HUGHES
AND EAST CENTRAL CARTER COUNTIES UNTIL 630 AM CDT...
AT 534 AM CDT...SEVERAL LINES OF THUNDERSTORMS EXTENDED FROM NEAR
CROMWELL TO 4 MILES SOUTHEAST OF DOUGHERTY...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3514 9602 3512 9601 3509 9606 3506 9607
3504 9609 3485 9609 3437 9629 3418 9712
3538 9653 3541 9644 3529 9644 3529 9599
3515 9599
TIME...MOT...LOC 1034Z 249DEG 32KT 3534 9651 3436 9698
WRSpecial weather statement, Apr 24, 6:25 AM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
625 AM CDT THU APR 24 2014
OKZ031-032-042-043-047-048-051-052-241215-
SEMINOLE OK-MARSHALL OK-BRYAN OK-JOHNSTON OK-ATOKA OK-PONTOTOC OK-
COAL OK-HUGHES OK-
625 AM CDT THU APR 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...
NORTHEASTERN MARSHALL...BRYAN...EASTERN JOHNSTON...ATOKA...EASTERN
PONTOTOC...COAL AND HUGHES COUNTIES UNTIL 715 AM CDT...
AT 622 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES SOUTHEAST OF OKFUSKEE TO 3 MILES WEST OF CARTWRIGHT...MOVING
EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3387 9607 3384 9615 3380 9616 3375 9624
3377 9629 3369 9634 3378 9643 3377 9649
3382 9653 3385 9663 3389 9659 3392 9676
3528 9642 3529 9599 3515 9599 3504 9609
3468 9609 3468 9588 3459 9588
TIME...MOT...LOC 1122Z 257DEG 27KT 3554 9617 3385 9662
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:06 PM CDT | Special Weather Statement | OUN | Custer | 54 min |
| Apr 23, 7:37 PM CDT | Special Weather Statement | OUN | Greer, Kiowa | 38 min |
| Apr 23, 7:49 PM CDT | Special Weather Statement | OUN | Caddo | 56 min |
| Apr 23, 7:50 PM CDT | Special Weather Statement | OUN | Dewey | 55 min |
| Apr 23, 8:01 PM CDT | Special Weather Statement | OUN | Tillman | 29 min |
| Apr 23, 8:28 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Apr 23, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 46 min |
| Apr 23, 8:51 PM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Grant, Major | 54 min |
| Apr 23, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 41 min |
| Apr 23, 10:07 PM CDT | Special Weather Statement | OUN | Caddo | 38 min |
| Apr 23, 10:41 PM CDT | Special Weather Statement | OUN | Canadian, Grady | 34 min |
| Apr 24, 12:02 AM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Apr 24, 12:09 AM CDT | Special Weather Statement | OUN | Payne | 21 min |
| Apr 24, 12:43 AM CDT | Special Weather Statement | OUN | Carter, Cleveland, Coal, Garvin, Hughes, Jefferson and 11 more | 62 min |
| Apr 24, 1:17 AM CDT | Special Weather Statement | OUN | Marshall | 43 min |
| Apr 24, 2:16 AM CDT | Special Weather Statement | OUN | Atoka, Bryan | 59 min |
| Apr 24, 5:37 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Johnston, Pontotoc, Seminole | 53 min |
| Apr 24, 6:25 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal, Hughes, Johnston | 50 min |
| Apr 24, 10:34 AM CDT | Special Weather Statement | OUN | Payne | 26 min |
| Apr 23, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 44 min |
| Apr 23, 7:37 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita, Wilbarger | 38 min |
| Apr 23, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 49 min |
| Apr 23, 8:33 PM CDT | Special Weather Statement | OUN | Archer | 27 min |
| Apr 23, 9:46 PM CDT | Special Weather Statement | OUN | Baylor | 29 min |
| Apr 23, 10:19 PM CDT | Special Weather Statement | OUN | Baylor | 26 min |
| Apr 23, 10:43 PM CDT | Special Weather Statement | OUN | Archer, Wichita | 32 min |
| Apr 23, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 50 min |
Nearby
Wind Advisories in Oklahoma, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.